Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 11, 2007, 11:44 PM CDT for Columbia County, Green Lake County, Marquette County, Wisconsin. It was in force for 76 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 11:44 PM CDT (04:44 UTC)
- Expired
- Aug 12, 2007, 1:00 AM CDT
- In force
- 76 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 100 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 12:05 AM CDT | TSTM WND DMG | Oxford, WI | WIDESPREAD TREE DAMAGE AND POWER OUTAGE REPORTED IN THE OXFORD TOWNSHIP. |
| Aug 12, 12:10 AM CDT | TSTM WND DMG | Westfield, WI | WIDESPREAD TREE DAMAGE AND POWER OUTAGE REPORTED IN THE WESTFIELD TOWNSHIP. |
| Aug 12, 12:15 AM CDT | TSTM WND DMG | Montello, WI | REPORTS OF WIDESPREAD WIND DAMAGE ACROSS THE COUNTY...TREES AND POWER LINES DOWN. |
| Aug 12, 12:26 AM CDT | TSTM WND DMG | 9 Nw Portage, WI | REPORT OF MULTIPLE TREES DOWN NEAR THE COLUMBIA...ADAMS COUNTY LINE. |
| Aug 12, 12:27 AM CDT | TSTM WND GST 60 | Kingston, WI | |
| Aug 12, 12:30 AM CDT | TSTM WND DMG | 2 E Pardeeville, WI | REPORT OF DAMAGE TO A CARPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 120446
SVRMKX
WIC021-047-077-120600-
/O.NEW.KMKX.SV.W.0050.070812T0444Z-070812T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1144 PM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 100 AM CDT
* AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FRIENDSHIP TO REEDSBURG...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFIELD BY MIDNIGHT CDT...
LODI...LAKE WISCONSIN...PORTAGE AND MONTELLO BY 1215 AM CDT...
POYNETTE AND PRINCETON BY 1220 AM CDT...
BERLIN AND PARDEEVILLE BY 1225 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4364 8960 4367 8956 4398 8957 4398 8889
4364 8889 4362 8901 4329 8901 4330 8971
4335 8970 4338 8960 4355 8959 4357 8972
4364 8977
$$
HENTZ4 follow-up statements
000
WWUS53 KMKX 120503
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1202 AM CDT SUN AUG 12 2007
WIC021-047-077-120600-
/O.CON.KMKX.SV.W.0050.000000T0000Z-070812T0600Z/
MARQUETTE-GREEN LAKE-COLUMBIA-
1202 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR COLUMBIA...GREEN LAKE AND MARQUETTE COUNTIES...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF WAUTOMA TO 8 MILES NORTH OF
PORTAGE TO 10 MILES EAST OF RICHLAND CENTER...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GLEN OAK...PORTAGE AND MONTELLO BY 1210 AM CDT...
DALTON...PARDEEVILLE AND NESHKORO BY 1220 AM CDT...
OKEE...HARMONY GROVE...WYOCENA AND PRINCETON BY 1225 AM CDT...
DAMAGING WIND GUSTS HAVE BEEN REPORTED IN JUNEAU COUNTY WITH THESE
STORMS. MOVE AWAY FROM WINDOWS
LAT...LON 4364 8960 4367 8956 4398 8957 4398 8889
4364 8889 4362 8901 4329 8901 4330 8971
4335 8970 4338 8960 4355 8959 4357 8972
4364 8977
$$
CRAVEN000
WWUS53 KMKX 120523
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1223 AM CDT SUN AUG 12 2007
WIC021-047-077-120600-
/O.CON.KMKX.SV.W.0050.000000T0000Z-070812T0600Z/
MARQUETTE-GREEN LAKE-COLUMBIA-
1223 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR COLUMBIA...GREEN LAKE AND MARQUETTE COUNTIES...
AT 1218 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF WAUTOMA TO 7 MILES SOUTHEAST OF PORTAGE TO 15 MILES
SOUTHEAST OF RICHLAND CENTER...MOVING SOUTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BERLIN...KINGSTON...OTSEGO AND MANCHESTER BY 1230 AM CDT...
MARKESAN...GREEN LAKE AND FRIESLAND BY 1235 AM CDT...
FALL RIVER AND COLUMBUS BY 1240 AM CDT...
WIDESPREAD WIND DAMAGE WAS REPORTED IN MARQUETTE COUNTY WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 4365 8959 4398 8959 4398 8889 4365 8889
4362 8901 4330 8901 4331 8970 4336 8969
4339 8959 4355 8958 4358 8972 4364 8976
$$
CRAVEN000
WWUS53 KMKX 120534
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1233 AM CDT SUN AUG 12 2007
WIC077-120543-
/O.CAN.KMKX.SV.W.0050.000000T0000Z-070812T0600Z/
MARQUETTE-
1233 AM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR MARQUETTE COUNTY IS
CANCELLED...
THE SEVERE WINDS HAVE MOVED EAST INTO GREEN LAKE COUNTY.
LAT...LON 4365 8921 4398 8915 4398 8889 4365 8889
4362 8901 4330 8901 4331 8970 4336 8969
4349 8942
$$
WIC021-047-120600-
/O.CON.KMKX.SV.W.0050.000000T0000Z-070812T0600Z/
GREEN LAKE-COLUMBIA-
1233 AM CDT SUN AUG 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN COLUMBIA AND GREEN LAKE COUNTIES...
AT 1227 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BERLIN
TO 12 MILES NORTHWEST OF COLUMBUS TO SAUK CITY...MOVING SOUTHEAST AT
50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FALL RIVER BY 1240 AM CDT...
COLUMBUS BY 1245 AM CDT...
DAMAGING WINDS UP TO 60 MPH MPH WERE REPORTED IN KINGSTON WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 4365 8921 4398 8915 4398 8889 4365 8889
4362 8901 4330 8901 4331 8970 4336 8969
4349 8942
$$
CRAVEN000
WWUS53 KMKX 120555
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1255 AM CDT SUN AUG 12 2007
WIC021-047-120605-
/O.EXP.KMKX.SV.W.0050.000000T0000Z-070812T0600Z/
GREEN LAKE-COLUMBIA-
1255 AM CDT SUN AUG 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA AND
GREEN LAKE COUNTIES EXPIRES AT 100 AM CDT...
THE HIGHEST WINDS HAVE MOVED SOUTH AND EAST OF THE AREA.
LAT...LON 4365 8921 4398 8915 4398 8889 4365 8889
4362 8901 4330 8901 4331 8970 4336 8969
4349 8942
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:04 PM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Aug 11, 3:04 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CDT SAT AUG 11 2007 .DISCUSSION...FORECAST FOCUS ON CONVECTION POTENTIAL FOR TONIGHT AND POTENTIAL OF WEATHER SYSTEM FOR MONDAY NIGHT. .SHORT TERM...NGM/RUC/GFS/NAM/WRF PROGS IN CLOSE AGREEMENT WITH BULK OF OVERNIGHT CONVECTION EXPECTED TO PASS JUST NORTH OF CWA. MOST PARAMETERS INCLUDING NOSE OF LOW LEVEL JET...BETTER DEFINED SHORT WAVE AND HIGH PRECIPITATION EFFICIENCIES PROGGED TO COME TOGETHER JUST NORTH OF CWA. HOWEVER CONVECTION TRYING TO FIRE UP OVER IOWA IN AREA OF DECENT INSTABILITY JUST AHEAD OF FRONTAL SYSTEM DESPITE 700 MILLIBAR CAPPING TEMPERATURES AROUND +11C. THERE IS MORE CONCERN THAT MIDDLE LEVEL TEMPERATURES WILL COLLAPSE BELOW 10C AFTER 00Z AS INDICATED BY NAM/GFS/NGM PROGS AND WILL ALLOW CONVECTION TO EITHER DEVELOP SOUTHWARD FROM NORTHERN WISCONSIN OR CONTINUE TO MOVE EAST FROM NORTHERN IOWA DURING OVERNIGHT HOURS. THIS SCENARIO IS DEPICTED QUITE WELL BY WRF CONVECTION LOOP. SO WILL KEEP CHANCY CONVECTION IN FORECAST FOR TONIGHT AS PRECIPITATION EFFICIENCIES HOVER ONLY BETWEEN 1 AND 1.25. .LONG TERM...PROGS AGREE THAT CENTER OF 500 MILLIBAR UPPER HIGH OVER SOUTHERN U.S. RETROGRADES WESTWARD SLOWLY SUNDAY AND MONDAY...EFFECTIVELY SHARPENING NORTHWEST FLOW IN THE MIDDLE AND UPPER LEVELS OVER CWA. THIS DRIVES A SURFACE HIGH PRESSURE ACROSS GREAT LAKES REGION SUNDAY AND MONDAY. THEN GFS/NAM PROGS DEPICT A FAIRLY STRONG SHORT WAVE AND ASSOCIATED SURFACE SYSTEM TO FORM IN STRONG WARM AIR ADVECTION PATTERN OVER MINNESOTA MONDAY AND SWEEP ACROSS THE CWA MONDAY NIGHT. HAVE BOOSTED RAIN CHANCES MAINLY LATE MONDAY NIGHT FOR ALL OF CWA AS SYSTEM POOLS DECENT LOW LEVEL MOISTURE ALONG FRONT WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES. PRECIPITATION EFFICIENCIES RUNNING BETWEEN 1.5 AND 2.5. .LONG LONG TERM...CWA REMAINS IN VICINITY OF GOOD UPPER FLOW. THIS WILL INSURE RAPID PASSAGE OF WEATHER SYSTEMS FOR REMAINDER OF WEEK WITH TIMING OF RAIN PRODUCING SYSTEMS SOMEWHAT UNCERTAIN. && .AVIATION...IMMEDIATE AVIATION CONCERN IS CONVECTION ACRS CNTRL WI/SE MN AND NRN IA. THE STRONGEST STORM IN CNTRL WI HAS DEVIATED RIGHT OF ITS EASTWARD TREK SO WILL HAVE TO WATCH THIS CLOSELY. NO SHORTAGE OF MOIST/UNSTABLE INFLOW INTO THIS STORM. OVERALL A WEAK FRONTAL BNDRY BRINGS A CHANCE OF THUNDERSTORMS TO SRN WI TONIGHT WITH LCL MVFR CIGS AND VSBYS IN THUNDERSTORMS. WILL GO WITH PROB 30 FOR ROUGHLY 05-12Z TIME FRAME. BL WINDS AND CLOUDS SHOULD KEEP FOG FROM BECOMING A PROBLEM...EXPECTING ONLY RESTRICTIONS OF NOTE WITHIN TSTMS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
Hazardous weather outlook, Aug 11, 8:00 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT SAT AUG 11 2007 WIZ046-047-051-052-056>060-062>072-121100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE STRETCHING FROM MILWAUKEE TO WHITEWATER TO DARLINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-665-121100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS TURNING SHARPLY TO THE NORTH BEHIND THE COLD FRONT AND INCREASING TO 10 TO 20 KNOTS SUNDAY WILL BUILD WAVES CLOSE TO SMALL CRAFT ADVISORY CRITERIA. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. DAVIS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:19 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 71 min |
| Aug 12, 12:17 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 58 min |
| Aug 12, 12:22 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 68 min |
| Aug 12, 12:31 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 49 min |
| Aug 12, 12:37 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 68 min |
| Aug 12, 12:46 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 67 min |
| Aug 12, 2:04 AM CDT | Special Marine Warning | MKX | 116 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.